Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 235, NWS Dodge City, KS

August 27, 2014Lane County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 27, 2014, 6:25 PM CDT for Lane County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2014, 6:25 PM CDT (23:25 UTC)
Expired
Aug 27, 2014, 6:49 PM CDT
In force
24 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lane County, KS

The radar

The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KDDC 272325
SVRDDC
KSC101-280030-
/O.NEW.KDDC.SV.W.0235.140827T2325Z-140828T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
625 PM CDT WED AUG 27 2014

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LANE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  AMY...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DIGHTON AND AMY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3830 10055 3833 10067 3860 10067 3857 10039
      3846 10029
TIME...MOT...LOC 2325Z 213DEG 14KT 3836 10058 

HAIL...1.00IN
WIND...60MPH

$$

SUGDEN
2 follow-up statements
695 
WWUS53 KDDC 272336
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
636 PM CDT WED AUG 27 2014

KSC101-280030-
/O.CON.KDDC.SV.W.0235.000000T0000Z-140828T0030Z/
LANE KS-
636 PM CDT WED AUG 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL LANE COUNTY...

AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMY...MOVING
NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DIGHTON AND AMY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3837 10051 3839 10060 3860 10067 3857 10039
      3846 10029
TIME...MOT...LOC 2336Z 213DEG 14KT 3840 10055 

HAIL...1.00IN
WIND...60MPH

$$

SUGDEN
098 
WWUS53 KDDC 272349
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
649 PM CDT WED AUG 27 2014

KSC101-272359-
/O.CAN.KDDC.SV.W.0235.000000T0000Z-140828T0030Z/
LANE KS-
649 PM CDT WED AUG 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LANE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DODGE CITY.

LAT...LON 3837 10051 3839 10060 3860 10067 3857 10039
      3846 10029
TIME...MOT...LOC 2347Z 213DEG 14KT 3844 10051 

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:28 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 27, 2:28 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
228 PM CDT WED AUG 27 2014

...UPDATED FOR THE SHORT TERM DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 222 PM CDT WED AUG 27 2014

THERE WAS A FAIRLY STRONG MID LEVEL WAVE WHICH MOVED THROUGH WESTERN
KANSAS LAST NIGHT AND DUMPED UP TO 2 INCHES OF RAIN IN SOUTHERN
MEADE AND CLARK COUNTIES, AND FROM .25 TO .40 ACROSS MOST OF THE
REST OF THE CWA. THIS PATTERN HAS LEFT HEFTY DEW POINTS IN PLACE,
WITH AN OUTFLOW BOUNDARY DOWN IN OKLAHOMA. THAT BOUNDARY WILL
START TO LIFT NORTH THIS AFTERNOON, WHILE ANOTHER STRONG UPPER
WAVE EJECTS NORTHEAST IN THE UPPER SOUTHWEST FLOW. SO, THERE WILL
BE MORE SHOWERS AND THUNDERSTORMS FORM IN THE TEXAS PANHANDLE AND
MOVE NORTHEAST INTO OUR CWA, PROBABLY BY 20Z AND ADVANCE TO THE
GCK AND DDC AREAS BY 23Z TO 24Z. BY THAT TIME, THE MUCAPE VALUES
WILL HAVE REACHED +1200 TO +1400 J/KG IN OUR NORTH AND NORTHWEST,
WITH BULK SHEAR SHOWING IN THE 17 TO 28 KNOT RANGE. ALSO, THERE
IS ANOTHER LEFT OVER OUTFLOW BOUNDARY FROM TREGO COUNTY SOUTHEAST
TO STAFFORD COUNTY, WHERE STORMS HAVE ALREADY STARTED TO INITIATE.
CONDITIONS SHOULD BE UNSTABLE ENOUGH TO SUPPORT A FEW SEVERE
STORMS THIS AFTERNOON AND EVENING, BUT I THINK THE EVENT WILL BE
SHORT-LIVED DUE TO THE DRIVING UPPER 300MB JET. THE UPPER WAVE
SHOULD SHOVE NORTHEAST AND RE-FOCUS THE UPPER LEVEL SUPPORT TO OUR
SOUTHEAST ZONES WITH A TRAILING LOBE OF VORTICITY BY 12Z, MAINLY
SOUTHEAST OF A LINE FROM HAYS TO MEADE.

ON THURSDAY, THE FRONT WILL ADVANCE TO NORTH OF I-70, BUT THE
UPPER WAVE WILL BE STILL BE DRAGGING ACROSS THE FORECAST AREA.
ALSO, A LEE SIDE TROUGH WILL SLIP EAST INTO OUR FORECAST AREA BY
LATE MORNING AND PROVIDE ANOTHER SURFACE BOUNDARY FOR CONVERGENCE.
THEREFORE, THURSDAY WILL SEE ADDITIONAL SHOWERS AND THUNDERSTORMS,
ESPECIALLY IN THE AFTERNOON. I DID NOT CHANGE MAXIMUM
TEMPERATURES, AS THE GOING FORECAST RANGE FROM NEAR 80F IN SCOTT
CITY TO TO AROUND 88F DEGREES IN MEDICINE LODGE SEEMS REASONABLE.
THE PERSISTENT CLOUD COVER AND PRECIPITATION WILL HOLD DOWN
SURFACE HEATING.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 128 PM CDT WED AUG 27 2014

SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER ACROSS CENTRAL AND
EASTERN PORTIONS OF WESTERN KANSAS FRIDAY AS AN UPPER LEVEL
SHORTWAVE PUSHES EASTWARD OUT OF THE WESTERN HIGH PLAINS INTO THE
CENTRAL PLAINS EARLY IN THE PERIOD. AS THE UPPER LEVEL SHORTWAVE
MOVES ACROSS THE REGION, A PREVAILING SOUTHEASTERLY FLOW WILL
CONTINUE TO DRAW MOISTURE UP INTO CENTRAL KANSAS AHEAD OF A SURFACE
TROUGH EDGING EASTWARD ACROSS THE AREA. MEANWHILE, A +60KT UPPER
LEVEL JET CORE ASSOCIATED WITH THE SHORTWAVE IS PROJECTED TO LIFT
NORTHEAST AS IT SHIFTS EAST ACROSS WESTERN AND CENTRAL KANSAS. ALONG
WITH THE INCREASED DYNAMIC SUPPORT ALOFT PRESENT, SHOWERS AND
THUNDERSTORMS ARE LIKELY EARLY FRIDAY ACROSS CENTRAL KANSAS IN A
CORRIDOR OF INCREASED INSTABILITY ALONG AND AHEAD OF THE SURFACE
TROUGH AS IT MOVES THROUGH. DRIER CONDITIONS ARE THEN EXPECTED
ACROSS WESTERN KANSAS THROUGH THE WEEKEND AS THE UPPER LEVEL
SHORTWAVE KICKS EAST OUT OF THE CENTRAL PLAINS WHILE WEAK RIDGING
ALOFT MOVES OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS.

BELOW NORMAL TEMPERATURES ARE EXPECTED FRIDAY AS SLIGHTLY COOLER AIR
BEGINS TO FILTER SOUTHWARD INTO WESTERN KANSAS IN WAKE OF THE
SURFACE TROUGH PASSING THROUGH. THE GFS AND ECMWF SHOW H85
TEMPERATURES AROUND 20C ACROSS CENTRAL KANSAS WITH NEAR 25C IN
EXTREME SOUTHWEST KANSAS. ALTHOUGH INCREASED CLOUD COVER MAY BE
PRESENT EARLY IN THE DAY, LOOK FOR HIGHS GENERALLY UP INTO THE LOWER
TO MID 80S(F) FRIDAY AFTERNOON. A WARMING TREND IS THEN EXPECTED
THROUGH THE WEEKEND AS A WEAK UPPER LEVEL RIDGE TRANSITIONS EAST
ACROSS THE CENTRAL PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1210 PM CDT WED AUG 27 2014

THERE IS PLENTY OF MOISTURE IN THE AIR, AND MID LEVEL CLOUDS
BLANKET THE TAF AREA. A RATHER STRONG UPPER LEVEL WAVE WILL MOVE
IN FROM THE NORTHWEST THIS EVENING, AND THERE IS A CHANCE FOR SOME
STRONG STORMS AT EACH TAF SITE FROM APPROXIMATELY 21Z-03Z. CIGS
MAY GO DOWN TO OVC050 AND VSBYS TO 4-5SM IN RAIN AND FOG, BUT IFR
CONDITIONS ARE NOT ANTICIPATED. OVERNIGHT, EXPECT SOUTHEAST WINDS
OF 10 TO 13 KNOTS AND CIGS IN THE BKN090 RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  86  63  86 /  50  50  70  40
GCK  66  84  62  86 /  60  50  60  20
EHA  64  83  61  88 /  50  50  60  20
LBL  67  86  64  87 /  50  50  60  20
HYS  68  85  65  85 /  60  50  60  40
P28  71  88  67  87 /  40  60  70  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BURKE
LONG TERM...JJOHNSON
AVIATION...BURKE
Hazardous weather outlook, Aug 27, 4:05 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
405 AM CDT WED AUG 27 2014

KSZ030-031-043>046-061>066-074>081-084>090-280915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
405 AM CDT WED AUG 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BRIEFLY TAPER OFF THIS MORNING.
THUNDERSTORM CHANCES WILL THEN IMPROVE ACROSS ALL OF WESTERN
KANSAS BY THE MID AFTERNOON AND THEN CONTINUE THROUGH THE
OVERNIGHT HOURS. SOME THUNDERSTORMS LATE TODAY AND EARLY THIS
EVENING WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAINFALL.
ACROSS WEST CENTRAL AND NORTH CENTRAL KANSAS HAIL UP TO THE SIZE
OF QUARTERS AND AND WIND GUSTS UP TO 60 MPH WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM THURSDAY THROUGH
SATURDAY. A FEW STRONG THUNDERSTORMS THURSDAY AND THURSDAY NIGHT
WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAINFALL, SMALL HAIL
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM NORTH OF A JOHNSON
CITY TO GARDEN CITY TO NEAR RUSH CENTER LINE.

&&
BURGERT
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Aug 27, 3:42 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
342 PM CDT WED AUG 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             4 NE CEDAR BLUFF        38.82N 99.68W
08/27/2014  E0.75 INCH       TREGO              KS   PUBLIC

&&

JFINCH
Special weather statement, Aug 27, 4:13 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT WED AUG 27 2014

KSZ044-272200-
LANE KS-
413 PM CDT WED AUG 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR LANE COUNTY UNTIL 500 PM CDT...

AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF AMY...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIGHTON...AMY...SHIELDS...PENDENNIS AND HEALY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3869 10032 3855 10026 3829 10050 3827 10068
      3869 10067
TIME...MOT...LOC 2112Z 213DEG 28KT 3835 10064

SUGDEN
Special weather statement, Aug 27, 4:49 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
449 PM CDT WED AUG 27 2014

KSZ063-272245-
FINNEY KS-
449 PM CDT WED AUG 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FINNEY AND
NORTHWESTERN GRAY COUNTIES UNTIL 545 PM CDT...

AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF GARDEN CITY...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
FINNEY AND NORTHWESTERN GRAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3798 10070 3799 10081 3815 10074 3819 10058
      3814 10050 3808 10051
TIME...MOT...LOC 2148Z 220DEG 16KT 3798 10073

SUGDEN
Special weather statement, Aug 27, 5:25 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
525 PM CDT WED AUG 27 2014

KSZ076-272315-
HASKELL KS-
525 PM CDT WED AUG 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY UNTIL 615 PM
CDT...

AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SATANTA...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SUBLETTE...SATANTA AND TICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3742 10107 3772 10106 3772 10066 3750 10066
      3739 10083 3739 10088
TIME...MOT...LOC 2225Z 216DEG 27KT 3744 10100

SUGDEN
Local storm report, Aug 27, 5:42 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
542 PM CDT WED AUG 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             SSW SATANTA             37.43N 100.99W
08/27/2014  E0.75 INCH       HASKELL            KS   TRAINED SPOTTER

            HEAVY RAIN WAS ALSO OCCURRING.

&&

GERARD
Special weather statement, Aug 27, 5:52 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
552 PM CDT WED AUG 27 2014

KSZ043-044-063-272345-
SCOTT KS-LANE KS-FINNEY KS-
552 PM CDT WED AUG 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FINNEY...LANE AND
SOUTHEASTERN SCOTT COUNTIES UNTIL 645 PM CDT...

AT 551 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF FRIEND...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIGHTON AND AMY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3818 10061 3824 10078 3853 10066 3862 10050
      3856 10037 3843 10033
TIME...MOT...LOC 2251Z 208DEG 25KT 3824 10068

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:13 PM CDTSpecial Weather StatementDDCHamilton47 min
Aug 26, 9:16 PM CDTFlash Flood WarningDDCHamilton3 hr
Aug 27, 2:15 PM CDTSevere Thunderstorm WarningDDCEllis, Trego25 min
Aug 27, 4:13 PM CDTSpecial Weather StatementDDCLane47 min
Aug 27, 4:49 PM CDTSpecial Weather StatementDDCFinney56 min
Aug 27, 5:25 PM CDTSpecial Weather StatementDDCHaskell50 min
Aug 27, 5:52 PM CDTSpecial Weather StatementDDCLane53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.